Return of burning skin sensation. Like severe sunburn

Ok so I'm on combo t4/t3 and doing pretty well except for hard heartbeat still.

So two weeks ago I lowered my t3 dose to see if it helped the hard heartbeat. It hasn't.

Yesterday, I started getting burning sensations on my skin again ( I had this for about 6 years prior to starting the addition of t3)

So would you think it's an indication I need to add back the t3 I reduced

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

21 Replies

oldestnewest
  • I had extreme pain in palms with burning when I fell off armour thyroid medicine. A bad ache as well.

  • My skin is burning over my whole body except my trunk

  • Just as a stab in the dark - I had heart fast rate all my life - always over 110 resting. Hypo or hyper never seemed to change it. Got treated for Vit d deficiency (which had strangely never been tested for) and within two weeks myheart dropped to 70-80 lol!

    If you mean more that it feels like it's beating fast but pulse is okay (palpitations), then this always happens when I'm aneamic :-)

  • No it's not a fast heartbeat it's HARD.

  • I know that heartbeat. Its heavy and lumpy but not fast. Lots of ectopic beats. I got a full blood test including RT3 which turned out to be high. So its more likely the T4 is too high

  • Thanks you very much. My rt3 is actually good

  • I'm afraid I don't have any constructive suggestions. But I do really know how you feel. I get extreme itches, which I can scratch until raw.

    I've been getting it for as long as I can remember, diagnosed hypo 30 years ago. Its only now and then, every few weeks. But can last for between 2-5 days. Currently on day 2. I've tried everything. Every sensitive skin product, possible additional food allergies. And been told I'm fine by a dermatologist. So just keep coming back to thyroid ?

  • Is that 'sunburn' feeling worse in your feet and ankles? Is it worse at night? I only ask because that is where mine is and it drives me crazy at night! I am on a very low dose of t3. If it that sensation is due to inadequate t3, then I might consider upping it! What do you think?

  • It's arms legs face chest hands . Not feet and ankles. Is worse at night

  • Burning skin - especially feet & legs can be due to peripheral neuropathy. I had this soon after adding in vitamin D supplements.

    Vitamin B complex and/or B12 supplements may help.

    See this article

    drgominak.com/vitamin-d-hor...

    Hard heart beat may possibly be low magnesium or low D. I had this for years but it stopped after I started magnesium & D. But I also went gluten free at around same time - so that might also have been a factor

  • I have good Vit D and B12. Folate is low end of range.

    I'm being investigated by cardiologist at hospital and have a heart scan in 13/6/17

  • Vitamin B complex has all the B's and folate too. Usually recommended on here if supplementing B12 we also take B complex to keep all the B's in balance

    Dr Gominacks article says B5 is important.

    "The B vitamins are just as important for normal sleep and should be given with vitamin D:

    We must get into deep sleep to repair our body and the B vitamins are the building blocks of those repairs. B12 and B5 (pantothenic acid) are both needed in specific daily doses for normal sleep. Better sleep with vitamin D means more repairs. More repairs use more B vitamins. Supplementing with vitamin D produces a B vitamin deficiency state if the intestinal bacteria are not “healthy” and the B’s are not supplemented in addition. Usually within the first year of vitamin D supplementation the B5 body stores get used up and new symptoms of pain, burning and balance difficulties begin. Patients who have fibromyalgia or arthritis or autoimmune disease are already severely B5 deficient even before their vitamin D deficiency is detected."

  • I had burning skin sensations when my B12 was low. It felt like a "Chinese burn", if you remember what they felt like?

  • Yes mine feels like that. It is burning and so sore.

    It had all stopped but I reduced my t3 dose almost 2 weeks ago and I felt ok still but then two days ago the burning started up again.

    I think there is some correlation to reducing t3!!!!

  • I have had similar burning & pins & needles this week after experimenting with reducing Levo small amount - blood test shows this has substantially reduced my FT3 level.

    Currently only on Levo. So now put Levo back up & back on B12 in addition to my daily vitamin B complex.

    So may not directly be T3 related but more due to being under medicated, which ever your taking.

  • Thank you for your response SlowDragon.

    As you reduced your Levo it would also reduce your ft3(the active hormone which t4 converts to) so in theory you have also reduced your t3 just as I have with reducing my straight t3. I didn't reduce my Levo dose.

    I did so well on Levo only for over 28 years then I stopped converting properly.

    This burning started in 2007. No one associated it with thyroid!!!

    In 2015 my Gp put me on combo as the symptoms I'd been getting from not converting were not nice.( I still didn't relate the burning with thyroid)

    A couple of months after adding t3 I realised I hadn't had the burning for about a month!!!

    I still didn't twig!!!

    Anyway, I've been burn free since then until two weeks ago I reduced t3. On Thursday I started burning again!!! Just over a week since the reduction.

    I'd done nothing different so I thought it must be the reduction!!

    I've asked on a fb group and the lady I'm friends with who's very knowledgeable said d sge definitely thinks it's thevreduction.

    And so, I think you reducing the Levo and it reducing your ft3 must be causing the burning you've had.

    Thanks again for your reply x

  • Yes I am about to add small amount T3. I reduced T4 as, since adding vitamin D I've had terrible plantar fasciitis & pain in leg bones. Both vanished along with my dry eyes on lower T4.

    I conclude I am over replaced with T4 (in order to keep TSH low enough) & reducing T4 & adding T3 is next step.

  • Do you have latest blood results showing what your levels of TSH Ft4 and ft3 are?

  • You'll see on my profile I am extremely sensitive to minute changes in dose.

    Just a year ago changed to Gluten free. Plus Soya free last 3 months. Supplementing magnesium, B complex, selenium, zinc, vitamin E, A, C & K2. Was trying vitamin D lamp (hence drop in level,) now back on 6000iu daily - I use Better You mouth spray.

    On 125mcg last 3 years - tested mid March

    TSH 0.513 (0.27-4.2)

    FT4 20.61 (12-22)

    FT3 4.37 (3.1-6.8)

    TPO 81 (<34)

    TG 349 (<115)

    Ferritin 188 (20-150) never taken ferritin supplements - result always at top of range or in this case over range

    Vit D 72

    On 112mcg last week (8 weeks on this dose)

    TSH 1.86 (0.27-4.2)

    FT4 16.49 (12-22)

    FT3 3.37 (3.1-6.8)

    TPO 81 (<34)

    TG 415 (<115)

    Ferritin 158 (20-150)

    Vit D 68

    Daft of me, but I then reduced Levo tiny bit more to 107mcg (5x100 & 2x125 week), 7 days later adrenals kicked off (terrible pain in lower back) Burning skin, pins & needles, weird peripheral vision thing (not had that for years). So now been forced to put Levo back to 125mcg

    I had expected to be able to add T3 a week after reducing T4 but Greek delivery delayed & still not arrived. Tracking says due soon.

    But very interesting that reducing T4 just by 12.5mcg drastically improved my leg pain, mobility (which has been dire), legs much less swollen, plantar fasciitis almost gone, improved sleep and no longer needed eye drops for dry eyes. I guess these will get worse again, back on 125mcg T4.

    I shall now have to wait for adrenals to recover before any other changes

    But still feel it was valuable lesson. No wonder I was so extremely ill 20 years ago when dose was massively cut. Was so ill then, totally bed bound, lost a stone in a week, struggled to breathe or eat. When I slowly started back on food craved liver and orange juice for every meal. It took over a year to recover enough be able to walk 15mins each way to shops. Blood tests never showed anything other than mildly raised TSH & sky high antibodies.

  • Have you done a saliva cortisol test?

    I think the addition of t3 will do you good as you have good Ft4 but your ft3 shows you are converting but with that Ft4 high in range your ft3 looks like it struggled to get up

    I wake sometimes with vibratingsensations in my arms and hands. But as soon as I move them it stops. Very weird!!

  • Yes I am giving endo one last chance to trial me on T3, before self medicating. Now I am gluten free and vitamins good. Still no return of eyebrows!

    I am in my late 50's. Diagnosed 25 years ago, extremely high antibodies, TSH 8.

    Considering DIO2 gene test. Did a saliva test about 20 years ago (only showed low DHEA- tried supplementing that, seemed to upset oestrogen/progesterone) NHS dismissed saliva test, I think they still don't consider it valid!

    Around same time I tried NDT via Dr P & T3 via Dr S, but couldn't really tolerate either. Obviously didn't know then that I had gluten issue, or low vitamin D, folate & B12.

    Realise now that I probably had gluten issue from birth. Born with psoriasis. Strongly suspect my Mum was undiagnosed silent coeliac. (Died few years ago - possibly had low B12 causing dementia type symptoms)

    I certainly was hypo at least 5 years prior to diagnosis. Levo was like poison from day one, probably caused very early menopause.

You may also like...